Advertisement

Yaz Overdose

A Yaz overdose could cause vaginal bleeding, nausea, vomiting, or high blood potassium levels (which can be quite dangerous). It is not known how best to treat an overdose, but treatment would likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. If you believe you have overdosed on Yaz, seek immediate medical attention.

Yaz Overdose: An Overview

Yaz® (drospirenone/ethinyl estradiol) is a prescription birth control pill. The effects of a Yaz overdose will vary, depending on a number of factors, including the Yaz dosage and whether it was taken with any other medications or substances.
If you happen to take too much Yaz, seek immediate medical attention.
(Gianvi™, Loryna™, and Vestura™ are generic versions of Yaz. The information in this article also applies to these drugs.)

Effects of a Yaz Overdose

In women and girls (even young children), an overdose of Yaz may cause vaginal bleeding. An overdose of any birth control pill (including Yaz) may cause nausea and vomiting. Unlike most other birth control pills, Yaz can increase the level of potassium in the blood. This may be severe in the case of a Yaz overdose. High blood potassium (known medically as hyperkalemia) can be quite dangerous.

Treatment for a Yaz Overdose

It is not known how best to treat a Yaz overdose. Therefore, treatment (if necessary) will typically involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Also, potassium blood levels should be checked, and high blood potassium may need to be treated.
It is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on Yaz.
Last reviewed by: Kristi Monson, PharmD
Advertisement
4 Relationship Skills for People With ADHD